Alert archive / Mississippi / Tornado Warnings in 2009

Tornado Warning 6, NWS Jackson, MS

February 18, 2009Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Feb 18, 2009, 6:10 PM CST for Lauderdale County, Mississippi. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 18, 2009, 6:10 PM CST (00:10 UTC)
Expired
Feb 18, 2009, 6:38 PM CST
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 138 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 6:16 PM CSTHAIL 0.883 E Zero, MSPENNY TO NICKEL HAIL FROM ZERO TO CAUSYVILLE.
Feb 18, 6:30 PM CSTHAIL 0.252 Sw Meridian, MSREPORTED AT MERIDIAN KEY FIELD AIRPORT
Feb 18, 6:30 PM CSTHAIL 0.253 Se Meridian, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 12:42 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.4
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 190010
TORJAN
MSC075-190100-
/O.NEW.KJAN.TO.W.0006.090219T0010Z-090219T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 700 PM CST

* AT 610 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ZERO...OR 6
  MILES SOUTH OF MERIDIAN...MOVING EAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  INCREASE BY 620 PM CST...
  6 MILES SOUTH OF ALAMUCHA BY 625 PM CST...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3223 8843 3223 8878 3237 8875 3237 8842
      3237 8841 3231 8842
TIME...MOT...LOC 0010Z 275DEG 38KT 3229 8866

$$

BYB
2 follow-up statements
000 
WWUS54 KJAN 190021
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CST WED FEB 18 2009

MSC075-190100-
/O.CON.KJAN.TO.W.0006.000000T0000Z-090219T0100Z/
LAUDERDALE MS-
621 PM CST WED FEB 18 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
SOUTHEASTERN LAUDERDALE COUNTY...

AT 621 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR INCREASE...OR 10 MILES SOUTHEAST OF
MERIDIAN...MOVING EAST AT 45 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3223 8843 3223 8868 3237 8867 3237 8841
      3231 8842
TIME...MOT...LOC 0021Z 275DEG 38KT 3227 8852

$$

BYB
000 
WWUS54 KJAN 190038
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CST WED FEB 18 2009

MSC075-190048-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-090219T0100Z/
LAUDERDALE MS-
638 PM CST WED FEB 18 2009

...THE TORNADO WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE
COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST WEDNESDAY EVENING
FOR EAST CENTRAL MISSISSIPPI.

LAT...LON 3223 8843 3223 8868 3237 8867 3237 8841
      3231 8842
TIME...MOT...LOC 0038Z 275DEG 38KT 3225 8831

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 18, 3:15 PM CST, 2 hours 55 minutes earlier.

Area forecast discussion, Feb 18, 3:15 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST WED FEB 18 2009

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...STILL CONTENDING WITH A
SEVERE WEATHER THREAT IN OUR EAST THIS AFTERNOON THAT MAY CONTINUE
OVER OUR SOUTHEAST EARLY THIS EVENING BEFORE ENDING. DRIER AIR MOVED
OVER THE NORTHERN HALF OF OUR AREA THIS MORNING REDUCING CLOUD COVER
AND ALLOWING FOR A GREATER WARMUP THAN EXPECTED. THE NORTHERN
TWO-THIRDS OF OUR CWFA HAS CLIMBED INTO THE UPPER 70S OR HIGHER
WHILE OUR SOUTH HAS REMAINED UNDER THICKER CLOUD COVER AND
TEMPERATURES IN THE LOWER 70S. VICKSBURG CLIMBED INTO THE LOWER 80S
SETTING A NEW RECORD HIGH FOR THE DAY. THIS HAS RESULTED IN A LITTLE
BETTER INSTABILITY IN OUR NORTH. DESPITE THE GREATER INSTABILITY AND
FAVORABLE SHEAR...CONVECTION HAS BEEN LIMITED BY AVAILABLE DEEP
MOISTURE SO FAR THIS AFTERNOON IN THE NORTH. DESPITE THE GREATER
MOISTURE IN THE SOUTH LESS INSOLATION HAS LIMITED INSTABILITY AND
THE DEVELOPMENT OF STORMS THERE SO FAR THIS AFTERNOON. THERE WILL
REMAIN A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING
ALONG AND AHEAD OF A WEAK DRYLINE PRECEDING THE COLD FRONT. LATEST
SURFACE ANALYSIS HAS THE FRONT MOVING INTO SOUTHEAST ARKANSAS WITH
THE PRECEDING DRY LINE EAST OF A LINE FROM GREENWOOD TO MONROE.
SURFACE DEW POINTS WERE IN THE LOWER 60S AHEAD OF THE LINE AND
DROPPING INTO THE 40S BEHIND THE LINE. THE MODELS MOVE THE DRY LINE
SOUTHEAST OF THE NATCHEZ TRACE BY 9PM AND TO THE HIGHWAY 84 CORRIDOR
BY MIDNIGHT. MUCH COOLER AND DRIER AIR WILL MOVE INTO OUR CWFA
TONIGHT IN THE WAKE OF THE FRONT. MORNING LOWS ARE EXPECTED TO BE
BACK INTO THE 30S IN OUR NORTH WITH 40S GENERALLY SOUTH OF HIGHWAY
82. BROAD UPPER LEVEL TROUGHING WILL REMAIN OVER OUR REGION THURSDAY
WHILE SURFACE HIGH PRESSURE MOVES OVER OUR AREA. ALTHOUGH THE
NORTHERLY WINDS SHOULD NOTT BE BREEZY...HIGHS WILL BE HELD IN THE
50S. HIGH PRESSURE WILL BE CENTERED JUST WEST OF OUR CWFA THURSDAY
NIGHT. DECENT RADIATIONAL COOLING IS EXPECTED OF OUR COOL DRY
AIRMASS. THIS SHOULD SEND TEMPERATURES DOWN TO FREEZING OVER MOST OF
THE AREA. GUIDANCE WAS CLOSE WITH LOWS IN THE UPPER 20S TO LOWER
30S. THE CENTER OF HIGH PRESSURE WILL SHIFT EAST ACROSS OUR CWFA
FRIDAY. A WEAK PASSING SHORTWAVE WILL HAVE LITTLE MOISTURE TO WORK
WITH AND THE DRY WEATHER WILL LAST THROUGH FRIDAY. THE CENTER OF
HIGH PRESSURE WILL SHIFT EAST FRIDAY NIGHT ALLOWING RETURN FLOW TO
RESUME FROM THE WEST. SURFACE RIDGING IS EXPECTED TO CONTINUE THOUGH
ALONG THE GULF STATES THROUGH SATURDAY MORNING AHEAD OF THE NEXT
APPROACHING COLD FRONT. OVERALL MEDIUM RANGE MODELS ARE A LITTLE
SLOWER MOVING PCPN BACK INTO OUR NORTHWEST WITH THE FRONT...THE
APPEAR TO BE A LITTLE WETTER FOR SATURDAY. HAVE REMOVED THE SLIGHT
CHANCE POPS FROM OUR NORTHWEST FRIDAY NIGHT. /22/

.LONG TERM...SATURDAY THROUGH WEDNESDAY...PREVIOUS DISCUSSION...
RIDGING WILL DEVELOP ON THE WEST COAST AS A SHORT WAVE MOVES THROUGH
THE UPPER MIDWEST. A DEEPENING SURFACE LOW TRACKING THROUGH THE SAME
AREA WILL DRAG A COLD FRONT INTO THE REGION. ANOTHER COLD AIRMASS
WILL DROP INTO OUR REGION AND NORTHWEST FLOW WILL BRING SOME ARCTIC
AIR BACK TO OUR REGION FOR A LATE WINTER COLD BLAST. TEMPERATURES ON
SATURDAY WILL FALL QUICKLY BEHIND THE BOUNDARY. THE MODELS CONTINUE
TO SHOW MOISTURE AND COLD AIR MOVING INTO THE AREA
TOGETHER...SUGGESTING THERE WILL BE FROZEN PRECIP ACROSS THE AREA.
GFS SNOW ICONS SWEEP ACROSS THE ENTIRE CWA. SOUNDINGS DO NOT SUPPORT
FROZEN PRECIPITATION AT THIS TIME. BY THE TIME THE COLD AIR MOVES
IN...THE MOISTURE WAS LIMITED AND MUCH OF THE LAYER FROM 850MB DOWN
REMAINED ABOVE FREEZING UP TO 00Z. MAINTAINED RAIN WITH THE BOUNDARY
FROM AROUND 9Z THROUGH 000Z. LEFT RAIN OUT AFTER 6Z SUNDAY. DRY AIR
SHOULD BE SETTLING INTO THE REGION. THE ARCTIC HIGH SHIFTS INTO THE
CWA. CLEAR SKIES AND CALM CONDITIONS WILL ALLOW VALUES TO FALL INTO
THE MID AND UPPER 20S. THE COLD AIR DOES NOT LAST LONG. RETURN FLOW
DEVELOPS LATE MONDAY. A WARM FRONT DEVELOPS OVER THE SOUTHWEST AND
SLOWLY MOVES NORTH THROUGH TUESDAY. AT THIS TIME THE BEST MOISTURE
REMAINS OVER THE SOUTH AND WESTERN PORTIONS OF THE CWA. SOUNDINGS
SHOW DEEP MOISTURE AND ELEVATED INSTABILITY. THE GFS HAS VERY LITTLE
ML CAPE. MAINTAINED THUNDER WORDING IN THE FORECAST FOR TUESDAY AND
WEDNESDAY. /07/

&&

.AVIATION...LATEST SATELLITE SHOWS THE CLEARING LINE WEST OF THE
REGION WITH THE DRYLINE FRONT PUSHING THROUGH OUR NW COUNTIES. VFR
CONDITIONS ARE PREVALENT ACROSS THE REGION WITH AN IMPRESSIVE
CUMULUS FIELD. ISOLATED SHOWERS AND THUNDERSTORMS WERE TRACKING EAST
AT 50 KTS. EXPECT THE CONVECTION...GENERALLY MAINLY IN EAST AND
SOUTHEAST MS TO CONTINUE INTO THE EARLY PORTION OF THIS EVENING. SLY
WINDS 12-15KTS GRADUALLY VEER TOWARD THE SW. GETTING SOME GUSTY
WINDS OF 20-25 KNOTS IN SOME LOCATIONS WILL KEEP WINDS UP...ESP IN
THE DELTA REGION. ISOLATED STRONG TO SEVERE STORMS WILL BE
POSSIBLE.  COLD FROPA SHOULD CROSS THE REGION TO SE(04Z). EXPECT VFR
TO TAKE OVER BEHIND THE FRONT TONIGHT IN NWLY FLOW OF 10-16KTS.
SKIES WILL CLEAR ACROSS THE REGION FROM THE NORTHWEST OVERNIGHT.
COULD GET SOME SCATTERED CLOUDS AROUND 25K ON THURSDAY MORNING./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       41  55  28  60 /  26   0   0   0
MERIDIAN      42  54  28  59 /  41   0   0   0
VICKSBURG     43  55  29  62 /  12   0   0   0
HATTIESBURG   47  61  29  60 /  57   0   0   0
NATCHEZ       43  56  31  63 /  25   0   0   0
GREENVILLE    38  52  29  61 /   3   0   0   0
GREENWOOD     37  50  28  59 /   7   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 22
LONG TERM: 07
AVIATION: 17
Hazardous weather outlook, Feb 18, 4:44 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CST WED FEB 18 2009

MSZ030-031-033-038-039-043>046-048>052-056>058-192245-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
444 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY RISK FROM ANY STORMS WILL LARGE HAIL...BUT
GUSTY WINDS TO 70 MPH AND A TORNADO OR TWO WILL ALSO BE POSSIBLE.
THIS ACTIVITY IS AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA
LATER THIS EVENING AND END THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ024>026-MSZ053-059>061-192245-
CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
444 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING.

MSZ054-055-062>066-072>074-192245-
COPIAH-SIMPSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
444 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. THE PRIMARY RISK FROM ANY STORMS WILL LARGE HAIL...BUT
GUSTY WINDS TO 70 MPH AND A TORNADO OR TWO WILL ALSO BE POSSIBLE.
THIS ACTIVITY IS AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA
LATER THIS EVENING AND END THE SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-032-034>037-
040>042-047-192245-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
444 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Special weather statement, Feb 18, 3:19 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST WED FEB 18 2009

MSZ052-182135-
LAUDERDALE MS-
319 PM CST WED FEB 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER MERIDIAN STATION AT 319 PM CST...
MOVING EAST AT 40 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CME
Special weather statement, Feb 18, 3:55 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST WED FEB 18 2009

MSZ065-066-182225-
COVINGTON MS-JONES MS-
355 PM CST WED FEB 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 19 MILES WEST OF LAUREL AT 355 PM
CST...MOVING EAST AT 40 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHERN JONES AND NORTHEASTERN COVINGTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Feb 18, 4:01 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CST WED FEB 18 2009

MSZ043-048-049-182230-
HINDS MS-RANKIN MS-MADISON MS-
401 PM CST WED FEB 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED NEAR RIDGELAND AT 401 PM CST...MOVING
EAST AT 40 MPH.

PEOPLE IN SOUTH CENTRAL MADISON...NORTHERN RANKIN AND NORTHEASTERN
HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

BYB
Local storm report, Feb 18, 4:27 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             N RIDGELAND             32.42N 90.13W
02/18/2009  E0.25 INCH       MADISON            MS   AMATEUR RADIO

            PEA SIZE HAIL REPORTED AT WAVERLY ROAD AND RICE ROAD AND
            NEAR SCHOOL STREET.

&&

MME
Special weather statement, Feb 18, 4:58 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST WED FEB 18 2009

MSZ058-182310-
CLARKE MS-
458 PM CST WED FEB 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CRANDALL AT 458 PM CST...MOVING
EAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

CAW
Special weather statement, Feb 18, 5:30 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CST WED FEB 18 2009

MSZ045-046-051-052-190010-
NEWTON MS-LAUDERDALE MS-KEMPER MS-NESHOBA MS-
530 PM CST WED FEB 18 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HERBERT SPRINGS
AT 530 PM CST...MOVING NORTHEAST AT 50 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN NESHOBA...KEMPER...EXTREME NORTHWESTERN
LAUDERDALE AND EXTREME NORTHEASTERN NEWTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

CAW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:30 AM CSTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 20 more9 hr

Nearby

Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.